Ciprofloxacin


#1

My wife has advanced Parkinson’s. She has recently had a UTI, one of many over the past few years. Over the past few days she has been taking Ciprofloxacin to treat it. Last night, 4 days into a 5 day course of treatment, she decided to stop using it completely. She was at her wit’s end!. The longer she was on it, the worse she got. She developed severe dyskinaesia, much worse than she ever has or had as a result of Madorar or Sinamet, She was squirming, virtually off the chair. And yet her simnamet appeared to have no benefit in terms of ability to walk, mobe, dexterity, think clearly etc. She was sweating, confused and more. Has anyone else had a similar experience with Ciprofloxacin or other fluroquinalone?


#2

Hi Des

Sorry to read of your wife’s issues with Ciprofloxacin. I had the dbs surgery in march and got an infection in one of the wounds resulting in me being prescribed the same antibiotic. It did not work and I returned to addenbrookes hospital for 5 days of intravenous antibiotics every 4 hours. The wound has healed but there remains a tender nodule at the wound site. I take Stalevo as my main levodopa preparation, and had no adverse effects from the antibiotics. However it may be that it interacts with Sinemet or Madopar. I would have thought that the prescribing doctor would have checked this although it may not be the case ?

Blockquote